Alert archive / Idaho / Flash Flood Warnings in 2014
Flash Flood Warning 12, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Aug 4, 2014, 4:05 PM MDT for Cassia County, Oneida County, Power County, Idaho. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2014, 4:05 PM MDT (22:05 UTC)
- Expired
- Aug 4, 2014, 7:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cassia County, ID, Oneida County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 103 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 10.1 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1618 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
652 WGUS55 KPIH 042205 FFWPIH IDC031-071-077-050100- /O.NEW.KPIH.FF.W.0012.140804T2205Z-140805T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE POCATELLO ID 405 PM MDT MON AUG 4 2014 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN CASSIA COUNTY IN SOUTH CENTRAL IDAHO... WESTERN ONEIDA COUNTY IN SOUTHEAST IDAHO... SOUTH CENTRAL POWER COUNTY IN SOUTHEAST IDAHO... * UNTIL 700 PM MDT * AT 400 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA. * LOCATIONS THAT COULD BE AFFECTED INCLUDE... RURAL SOUTHERN POWER COUNTY... RURAL EASTERN CASSIA COUNTY... PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. && LAT...LON 4200 11345 4259 11324 4260 11266 4199 11282 $$ DMH
2 follow-up statements
030 WGUS75 KPIH 042332 FFSPIH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 532 PM MDT MON AUG 4 2014 IDC031-071-077-050100- /O.CON.KPIH.FF.W.0012.000000T0000Z-140805T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ONEIDA ID-POWER ID-CASSIA ID- 532 PM MDT MON AUG 4 2014 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM MDT FOR EASTERN CASSIA...SOUTH CENTRAL POWER AND WESTERN ONEIDA COUNTIES... AT 529 PM MDT...MUCH OF THE AREA INCLUDED IN THE FLASH FLOOD WARNING WAS FREE OF PRECIPITATION. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE REGION FROM THE SOUTH BY 6 PM MDT. ADDITIONAL RAINFALL OVER ALREADY SATURATED GROUND WILL WORSEN THE POTENTIAL FOR FLASH FLOODING. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROCKLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN POCATELLO. && LAT...LON 4200 11345 4259 11324 4260 11266 4199 11282 $$ DMH
030 WGUS75 KPIH 050054 FFSPIH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 654 PM MDT MON AUG 4 2014 IDC031-071-077-050103- /O.EXP.KPIH.FF.W.0012.000000T0000Z-140805T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ONEIDA ID-POWER ID-CASSIA ID- 654 PM MDT MON AUG 4 2014 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 700 PM MDT FOR EASTERN CASSIA...SOUTH CENTRAL POWER AND WESTERN ONEIDA COUNTIES... THE THREAT OF FLASH FLOODING HAS ENDED IN SOUTH CENTRAL POWER AND WESTERN ONEIDA COUNTIES. ADDITIONAL LIGHT RAIN AND RUNOFF MAY STILL OCCUR. REMAIN ALERT FOR WATER PONDING ON ROADWAYS AND IN LOW LYING AREAS. LAT...LON 4200 11345 4259 11324 4260 11266 4199 11282 $$ DMH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 1:27 PM MDT, 2 hours 38 minutes earlier.
Area forecast discussion, Aug 4, 1:27 PM MDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 127 PM MDT MON AUG 4 2014 .DISCUSSION...A VERY MOIST LOW PRESSURE SYSTEM CONTINUES TO SPIN OVER SOUTHERN NEVADA. THIS SYSTEM IS SENDING WAVES OF SHOWERS AND THUNDERSTORMS THROUGH THE REGION. THE LOW WILL SLOWLY WORK NORTHWARD OVER THE NEXT FEW DAYS. MODELS ARE SHOWING THE SOUTHEAST HIGHLANDS AND CENTRAL MOUNTAINS GETTING SOME IMPRESSIVE RAINFALL TOTALS FROM TONIGHT THROUGH WEDNESDAY MORNING WITH OVER AN INCH OF RAIN LIKELY. RAINFALL AMOUNTS SHOULD REMAIN UNDER AN INCH THROUGHOUT THE SNAKE PLAIN. HOWEVER THUNDERSTORMS COULD EASILY PRODUCE HEAVIER RAINFALL AMOUNTS. THE FLASH FLOOD WATCH WILL REMAIN IN EFFECT THROUGH WEDNESDAY MORNING...AND MAY NEED TO BE EXTENDED OR EVEN EXPANDED AT SOME POINT. BOTTOM LINE...NEXT FEW DAYS WILL REMAIN VERY WET...RELATIVELY HUMID BUT COOLER BECAUSE OF THE CLOUDS/RAIN. SEVERE THUNDERSTORM THREAT PROBABLY PRETTY LOW BECAUSE OF THE CLOUDS. THE MODELS SHOW THE LOW PROGRESSING EASTWARD AFTER FRIDAY. HOWEVER A GOOD AMOUNT OF MOISTURE REMAINS OVER THE REGION THROUGH THE WEEKEND. LOOKS LIKE THE COVERAGE WILL REMAIN PRIMARILY IN THE MOUNTAINS AND HIGHLANDS DURING THIS TIME...FOCUSED IN THE AFTERNOON AND EVENINGS. VALLE && .AVIATION...WITH MONSOON MOISTURE SURGING INTO THE AREA EXPECT WIDESPREAD SHOWERS AND ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON INTO EARLY EVENING. MODELS ARE INDICATING ANOTHER GOOD CHANCE OF SHOWERS TOMORROW MORNING. CIGS WILL GRADUALLY DECREASE OVERNIGHT THROUGH TOMORROW MORNING. THOUGH VFR CIGS AND VIS ARE EXPECTED...BRIEF MVFR CONDITIONS ARE POSSIBLE DURING PERIODS OF HEAVIER SHOWERS PARTICULARLY TOMORROW MORNING. WYATT && .FIRE WEATHER...WITH MONSOON MOISTURE SURGING INTO THE AREA EXPECT WIDESPREAD SHOWERS AND MAINLY MOUNTAIN ISOLATED TO SCATTERED THUNDERSTORMS THE NEXT SEVERAL DAYS. HEAVY RAIN...LIGHTNING AND GUSTY OUTFLOW WINDS WILL THE BIGGEST IMPACTS. FLASH FLOODING PARTICULARLY OVER BURN SCARS IS THE GREATEST IMPACT/CONCERN. A FLASH FLOOD WATCH IS IN EFFECT FOR THE MAJORITY OF IDAHO FIRE WEATHER ZONES IN THE MOUNTAINS. TEMPERATURES WILL DROP BELOW NORMAL AND THE RELATIVE HUMIDITY WILL RISE ABOVE NORMAL THROUGH MOST OF THE WEEK. WYATT && .PIH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING IDZ018-031-032. FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING IDZ022>025. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 5:02 PM MDT | Flash Flood Warning | PIH | Bannock, Oneida, Power | 3 hr |
| Aug 4, 5:22 PM MDT | Flash Flood Warning | PIH | Madison, Teton | 3 hr |
| Aug 4, 5:55 PM MDT | Flash Flood Warning | PIH | Fremont | 3 hr |
Nearby
Flash Flood Warnings in Idaho, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.